Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 53, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 10, 2014, 1:40 AM CDT for Cooper County, Missouri. It took effect at Jun 10, 2014, 6:31 AM CDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2014, 1:40 AM CDT (06:40 UTC)
- In effect from
- Jun 10, 2014, 6:31 AM CDT
- Expired
- Jun 11, 2014, 5:23 PM CDT
- In force
- 35 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 109 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lamine River near Otterville (OTTM7). The gauge peaked at 12.88 ft at Jun 10, 2014, 8:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
652
WGUS43 KEAX 100640
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
140 AM CDT TUE JUN 10 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Lamine River near Otterville affecting Cooper County.
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-110640-
/O.NEW.KEAX.FL.W.0053.140610T1131Z-140611T2223Z/
/OTTM7.1.ER.140610T1131Z.140610T1800Z.140610T2223Z.NO/
140 AM CDT TUE JUN 10 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Lamine River near Otterville.
* from this morning to Wednesday afternoon.
* At 1:15 AM Tuesday the stage was 3.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 16.9 feet by this afternoon.the river will fall below
flood stage by late this afternoon.
* At 15.0 feet...Low lying woodlands and fields along the river
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Lamine River
Otterville 15 3.7 Tue 01 AM 16.9 this afternoon
&&
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294
$$
MOC053-110640-
/O.NEW.KEAX.FL.W.0054.140610T1506Z-140612T1128Z/
/BONM7.1.ER.140610T1506Z.140611T0000Z.140611T1128Z.UU/
140 AM CDT TUE JUN 10 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Petite Saline Creek near Boonville.
* from this morning to Thursday morning.
* At 12:30 AM Tuesday the stage was 5.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 18.4 feet by this evening.the river will fall below
flood stage by Wednesday morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 5.1 Tue 12 AM 18.4 this evening
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 10, 12:01 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 10, 12:01 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1201 AM CDT Tue Jun 10 2014 .SHORT TERM...(This Evening through Wednesday Afternoon) Issued at 357 PM CDT MON JUN 9 2014 Little change needed to the going forecast as a well advertised closed upper level low is deepening as it moves southeastward into northern OK this afternoon. A vort lobe rounding this low has moved into the area this afternoon bringing light showers to the area along and south of the I-70 corridor. Later this afternoon/evening a second and stronger vort lobe will bring more widespread rain spreading across the area from southwest to northeast. This upper level low will move across northern OK tonight and the vort lobe will remain anchored over the area pivoting and orienting itself southwest to northeast across the area. This will keep precipitation chances continuing through Monday night and into Tuesday as the upper level low moves across southern MO. Temperatures will be cool on Tuesday with highs in the mid 60s to lower 70s. By Tuesday night, the upper low moves to eastern Missouri and the vort lobe over the area finally weakens and shifts eastward as surface high pressure build into the area. Rain will end from west to east on Tuesday night. Surface high pressure will remain in control through Wednesday helping to dry out conditions. Height rises will help afternoon highs on Wednesday return to near normal with highs in the upper 70s to lower 80s. .LONG TERM...(Tuesday Evening through Monday) Issued at 357 PM CDT MON JUN 9 2014 Large upper level trough will continue to move off to the Northeast into the Ohio River Valley as slight upper level ridging builds into the region. Near zonal flow will redevelop behind this ridging as a shortwave trough tracks across the Northern Plains. A cold front associated with this northern trough will approach the region late Wed night and will move across the CWA by Thurs morning. With precipitable water values progged to be in the range of 1.5 to 2 inches, flooding will once again become a concern through the day. Subsidence behind this system will keep temperatures cooler across the region on Thurs and will gradually warm back into the 80s by Sat. This pattern will continue with shortwave ridging building back in on Sat with another shortwave trough moving into the Northern Plains. Saturday's system will also push a cold front towards and through the CWA by Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1123 PM CDT MON JUN 9 2014 Best area of rainfall has contracted a bit into a narrow corridor of moderate rain, generally south of KSTJ and KMCI. This will leave KMKC on the far northern edge through the night. Expect the corridor of rain to pivot northward overnight, putting KMCI back into the rain for the early to middle morning hours on Tuesday. Expect off and on rain at the terminals through mid morning with CIGs/VIS generally remaining in the MVFR range until the rain gradually tapers off late Tuesday morning. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...73 LONG TERM...PMM AVIATION...Leighton
Hazardous weather outlook, Jun 9, 6:48 PM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 648 PM CDT MON JUN 9 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-110000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 648 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT...MAINLY SOUTH OF THE MISSOURI RIVER. SEVERE WEATHER IS NOT ANTICIPATED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY...AND ADDITIONAL ROUNDS THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND ON SATURDAY NIGHT. NO ORGANIZED SEVERE WEATHER IS EXPECTED... BUT HEAVY RAIN COULD EXACERBATE ONGOING RIVER FLOODING ACROSS THE REGION. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:27 PM CDT | Areal Flood Advisory | EAX | Cass, Clay, Jackson, Johnson, Platte | 12 hr |
| Jun 9, 9:28 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 67 hr |
| Jun 9, 10:52 PM CDT | Areal Flood Warning | EAX | Cass, Henry, Jackson, Johnson | 12 hr |
| Jun 9, 11:41 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 4 days |
| Jun 9, 11:41 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 46 hr |
| Jun 9, 11:41 PM CDT | River Flood Warning | EAX | Cooper, Howard | 46 hr |
| Jun 10, 12:54 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 39 hr |
| Jun 10, 12:54 AM CDT | River Flood Warning | EAX | Cooper, Saline | 4 days |
| Jun 10, 1:40 AM CDT | River Flood Warning | EAX | Cooper | 53 hr |
| Jun 10, 4:58 AM CDT | Areal Flood Advisory | EAX | Cass, Cooper, Henry, Jackson, Johnson, Lafayette and 1 more | 5 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.